Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 110, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2000, 3:15 AM CDT for Dickens County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2000, 3:15 AM CDT (08:15 UTC)
- Expired
- May 26, 2000, 4:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 96 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1927 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
170 WUUS54 KLUB 260817 SVRLBB TXC125-260915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING ISSUED BY NATIONAL WEATHER SERVICE MIDLAND TX 315 AM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DICKENS COUNTY IN TEXAS * UNTIL 415 AM CDT * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SPUR...OR ABOUT 15 MILES SOUTHWEST OF DICKENS...MOVING EAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SPUR AND DICKENS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. QUARTER SIZE AND HAIL AND HIGH WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 3:45 PM CDT, 11 hours 30 minutes earlier.
Area forecast discussion, May 25, 3:45 PM CDT, 11 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 345 PM CDT THU MAY 25 2000 POTENTIAL SEVERE WEATHER EPISODE SETTING UP FOR THE REGION LATE THIS AFTERNOON AND TONIGHT. 20Z SURFACE ANALYSIS SHOWS LOW NORTH OF KMAF AND RADAR AND SATELLITE IMAGERY SHOWS WARM FRONT OVER THE SOUTHERN ROW OF COUNTIES IN OUR COUNTY WARNING AREA...FROM TATUM TO JAYTON TO NORTH OF WICHITA FALLS. DRYLINE EXTENDS BACK INTO EASTERN NEW MEXICO BUT LAST HOURS OBSERVATIONS SHOW WINDS COMING AROUND TO WESTERLY OVER SOUTHEAST NEW MEXICO. UPSLOPE FLOW...MODERATE INSTABILITLY AND INCREASING UPPER LEVEL DIVERGENCE IN RIGHT ENTRANCE REGION OF UPPER LEVEL JET MAX OVER SOUTHWEST KANSAS HAS PROVIDED LIFT FOR STRONG STORMS OCCURRING WEST OF FORT SUMNER ATTM. THIS ACTIVITY WILL REMAIN ELEVATED ABOVE THE BOUNDARY. CONCERNED ABOUT FRONTAL BOUNDARY LOCATED OVER SOUTH PLAINS REGION. THE AIRMASS IS EXTREMELY UNSTABLE WITH CAPE VALUES 4000-5000 J/KG AND LIFTED INDEX NEAR -8 DEGREES. SHORT WAVE TROUGH LOCATED OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS...AHEAD OF UPPER LOW OVER SOUTHEAST ARIZONA...SHOULD PROVIDE ENOUGH UPWARD VERTICAL MOTION TO GET CONVECTION GOING ALONG FRONTAL BOUNDARY AND ADVANCING DRYLINE. WILL MENTION THE POSSIBILITY FOR LOCALLY HEAVY RAIN FROM PLAINVIEW TO CHILDRESS AS STORMS COULD TRAIN ALONG AND NORTH OF SLOW MOVING WARM FRONT BOUNDARY. ROTATING STORMS PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT...WEAK MID LEVEL WINDS (15-20 KNOTS AT 70H TO 30 KNOTS AT 50H) SHOULD ALLOW STORMS TO BE OUTFLOW DOMINANT. ANY STORMS WHICH COULD DEVIATE FROM THE MEAN FLOW SIGNIFICANTLY THAT WOULD INCREASE THE LOW TO MID LEVEL STORM RELATIVE FLOW COULD BECOME TORNADIC WITH THE AIRMASS SO UNSTABLE. SCATTERED STORMS TO FORM INTO AN MESOSCALE CONVECTIVE SYSTEM OVER SOUTHEAST TEXAS PANHANDLE BY LATE TONIGHT AND MOVE INTO OKLAHOMA OVERNIGHT. WARM FRONT MOVES NORTH TO THE EXTREME SOUTHERN PANHANDLE BY 06Z AND MESO ETA SHOWS 50 KNOT SOUTHERLY FLOW FEEDING INTO THIS AREA BY THEN. CONVECTION SHOULD BE ON THE WANE OVER THE AREA AFTER 09Z BUT WILL CONTINUE SLIGHT CHANCE FOR MORNING PRECIP FOR LOW ROLLING PLAINS. DRY SLOT MOVES INTO THE AREA FRIDAY WHICH WILL BRING BACK THE ABOVE NORMAL TEMPERATURES FOR THE AREA. AS TROUGH AXIS MOVES THROUGH BY FRIDAY...WEAK FRONT WILL MOVE THROUGH THE AREA FRIDAY NIGHT AND PROVIDE A SLIGHT COOL DOWN FOR SATURDAY. THE EXTENDED PERIOD IS BACK TO THE BENIGN PATTERN WE'VE HAD FOR MOST OF MAY...UPPER RIDGE BUILDS INTO THE AREA FOR SIG WX NIL! FRIONA 62/92/58/88 5100 TULIA 64/92/60/89 6100 CHILDRESS 67/95/64/91 7200 BROWNFIELD 62/96/59/90 3-00 LUBVBOCK 65/95/62/90 4100 ASPERMONT 71/96/66/92 4200 .LBB...NONE. TINSLEY
In the hours before
Special weather statement, May 26, 2:15 AM CDT, 1 hour before
TXZ023>025-260735- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 215 AM CDT FRI MAY 26 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CLEARED THE FOLLOWING COUNTIES FROM SEVER
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | LUB | Floyd | 47 min |
| May 25, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 47 min |
| May 25, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| May 25, 7:48 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 42 min |
| May 25, 8:03 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 42 min |
| May 25, 8:23 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 52 min |
| May 25, 8:37 PM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 38 min |
| May 25, 8:38 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 37 min |
| May 25, 8:43 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 32 min |
| May 25, 8:45 PM CDT | Severe Thunderstorm Warning | LUB | King | 45 min |
| May 25, 9:05 PM CDT | Tornado Warning | LUB | Castro | 25 min |
| May 25, 9:25 PM CDT | Tornado Warning | LUB | Castro | 35 min |
| May 25, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 46 min |
| May 25, 11:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 47 min |
| May 25, 11:35 PM CDT | Severe Thunderstorm Warning | LUB | Swisher | 40 min |
| May 25, 11:38 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 37 min |
| May 25, 11:57 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 48 min |
| May 26, 12:41 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 49 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.